Hello and thank you for your question.
It sounds like you have some sort of dermatitis (eczema). If the Triamcinolone cream works for a day and then stops, you might want to consider a stronger steroid cream, such as Lidex 0.05% cream.
The condition of the overlapping skin you are referring to is called "Intertigo". If that was the condition, it would have improved with Triamcinolone and if you dont have overlapping skin, then it is probably not the right condition.
Sometimes we can pinpoint a cause for dermatitis, but 80% of the time we dont know why it occurs. What I would recommend for you it to see a dermatologist and possibly get a biopsy done to see what this condition might be. Sometimes with a biopsy it would be easier to prescribe a medication.
While you are waiting for the dermatologist (sometimes it can take awhile), I would recommend using Triamcinolone cream twice daily (small amounts, enough to rub into the skin without leaving any excess cream), avoid scrubbing the areas of the rash with soap, try to take quick showers with not very hot water. Use can also use a lotion which is available over-the-counter, called "Sarna lotion". This lotion is used to alleviate itching only, not to cure the rash. You can apply it as many times during the day as you need to, whenever it itches, you put some lotion on.
The discoloration you are getting is from chronic inflammation of the skin. Unfortunately, that can take a very long time to go away, if ever. It is important to see a dermatologist as soon as possible to get better relief and to avoid further cosmetic damage.
Please let me know if this answers your question or if you might have other questions I can help you answer.
It is extremily unlikely that this is a precursor to something lke cancer or anything serious. It is more likely for it to be an allergic type of a reaction (maybe to a laundry detergent??).
Lidex is not over-the-counter. It needs to be prescribed. But it is a stronger steroid cream then Triamcinolone is.